Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    48
  • comments
    52
  • views
    38,877

Day 2 of Claravis - Very nervous about the IB

MargaretLeo

555 views

I'm a 30 year old female and I've been struggling with acne for about 15 years. Like everyone, I assume, I've tried all the oral and topical acne cures, and none of them did the trick for good. My biggest problem with acne medication is that I'm one who once the acne is cleared b/c of a medication or treatment I then think I'm cured forever and stop taking the medication. Then it comes back full force and I have to start all over again (grr!). I've moved around a lot in the last 5 years which means I've had quite a few dermatologists - all have suggested/recommended accutane, but I haven't agreed to it b/c I started a course in highschool and couldnt' finish it b/c my skin peeling and bleeding and cracking was so bad. When I tell the derms about this experience, I usual am so stubborn that they can't convince me to try it again. Until a month ago. My newest derm asked why I didn't want to try it, I gave my whole run-down of how bad it went during highschool (15 years ago) and he explained that back then Dr.s were giving people too high of dosages off the bat, and that's why many had such bad experiences. Not sure if that's just a line or not, but he sold it. Well that coupled with the fact that when I want to have children (2 years) I'll need to go off any antibiotic, and the birth control, and who knows how my skin will react then. He said Accutane could get rid of it for good. He explained that for 70% that's the case, and for 90% they go through 2 courses and then it's gone for good. So enough background.

Day 2. I took my first one last night after I picked up the Rx from Target. Which is so depressing as I'm in a HDHP (a medical plan where you have to pay out-of-pocket until you reach an extremly high deducitbler - which combines medical and Rx expenses). So I have to pay for everything out of pocket. Lucky enough I have some money in my health savings account -although it won't be enough for the full course, as my Rx for 40mg for the first month is $225! So for the plan from the Derm is 40mg for the first month, and 30mg twice a day for the following months. And he said each month he'll reassess the plan to see if that will work.

So...like I said before I'm on Day 2 and haven't noticed a thing, which I expected. I am prepared though. I have the Cetaphil facewash and moisturizer, aquaphor lip stuff and just ordered the Cetaphil Cream (as I've read that it's necessary over the lotion as you get further into the drying stage), Dr. Dan's Cortibalm (read reviews that beside aquaphor that's the best), glucosamine chondroiten capsules (for the joint pain that I've read happens to some, and very important as I'll start training for a marathon two months in to the course) and I think that's it, for now.

My face: Per usual, clear forehead and cheeks. Blackheads on nose. And a cyst on my chin along with some other small ones.

Everything else: None yet. Except a really sore butt, thigh and arms - as I did Jillian's 30 day shred yesterday (for the first time) and today and I'm in pain. But that must mean it's working, right? As well as getting clear skin, I'd like to lose about 20 pounds, as well. I'm at 160 and would like to have clear skin and be down 20 pounds in 4 months. Wishing and hoping never hurt.

Will check back in tomorrow.

Questions:

- Has anyone trained for a marthon while taking a course of Accutane? Why/why not (even if it's obvious)?

- Has anyone tried Skincuetical correcting serum while on accutane?

- Has anyone found a good moisterizing shampoo/conditioner that really works?

- Anyone going to the New Orleans Jazz Fest and care to share how I can make it through it without drinking adult beverages and baking in the sun?

Good luck to everyone else who's going down this same long road.



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×